MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT

GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT
Model Number IS3-WW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trocar broke following the implantation of the second stent of three (3) stents from a trabecular microbypass stent system.Per report, the fragment was removed intraoperatively from the operative eye with no report of adverse patient impact.The report noted that obscured visualization and surgical technique contributed to the event, and that the event is resolved with the patient's intraocular pressure (iop) "controlled".Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: h6:(type of investigation 4)- b11.The device is expected to be returned for evaluation but has not been received at glaukos evaluation center.Therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A complaint history review was completed.The electronic complaint system was searched for the specified lot#.There were no similar issues reported for this lot #.A review of the surgical video was completed, and the reported issue of a trocar fracture could not be conclusively confirmed based on the video quality and the limited visualization through the gonioscope lens.Notably, there appeared to be trocar bias prior to stent deployment, which may indicate that surgical technique was a contributing factor.A review of the device labeling including the risk analysis was completed.The reported issue (trocar fragmentation) is identified to be an anticipated hazard.The residual risk for each potential harm was found to be within the insignificant risk region.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: 47310.
 
Additional Manufacturer Narrative
The injector was returned nested in the unsealed thermoform packaging tray, and no stents were returned.The device evaluation was completed, and the trocar was found bent, not broken, as reported.This finding likely occurred during the surgical procedure.No non-conformances were found.Based on these findings, the customer's reported issue of a broken trocar was not confirmed, and the root cause of the bent trocar was not conclusively identified.The additional information identified through device evaluation was reassessed for reportability criteria; and concluded that the reported event no longer meets the statutory definition of a medical device reportable event.Based on the new information, glaukos no longer considers this report as a reportable event.Mfr# reference: (b)(4).
 
Event or Problem Description
Through follow-up, the following additional information was received from the surgeon.Per report, during the patient's left eye (os) procedure "everything was looking good", but "then went to press" and the tip broke.The patient's current status was reported as intraocular pressure (iop) is "on target" and "good" with one (1) medication, and the patient still being monitored.The report noted that there was no adverse patient impact or intervention needed.

Brand Name
ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM
Common Device Name
AQUEOUS SHUNT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key24048404
Report Number2032546-2026-00002
Device Sequence Number13188561
Product Code KYF
UDI-Device Identifier00853704002470
UDI-Public01008537040024701032905417270430
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K220032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIS3-WW
Device Lot Number329054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale